×

zbMATH — the first resource for mathematics

Variable neighborhood search for solving the balanced location problem. (English) Zbl 1268.90149
Sifaleras, Angelo (ed.) et al., Selected papers of the 28th EURO mini conference (MEC XXVIII) on variable neighborhood search, Herceg Novi, Mentenegro, October 4–7, 2012. Amsterdam: Elsevier. Electronic Notes in Discrete Mathematics 39, 21-28 (2012).
Summary: In this paper we propose a general variable neighborhood search approach for the balanced location problem. Next to large shaking neighborhoods, the embedded variable neighborhood descent utilizes three neighborhood structures that focus on different solution aspects. By a computational study, we show that this VNS outperforms existing methods with respect to average solution quality and stability.
For the entire collection see [Zbl 1262.90001].

MSC:
90C59 Approximation methods and heuristics in mathematical programming
68T20 Problem solving in the context of artificial intelligence (heuristics, search strategies, etc.)
PDF BibTeX Cite
Full Text: DOI
References:
[1] Drezner, T.; Drezner, Z.; Guyse, J., Equitable service by a facility: minimizing the gini coefficient, Comp & oper. res., 36, 3240-3246, (2009) · Zbl 1176.90353
[2] Filipović, V., J. Kratica, A. Savić, and Dj. Dugošija, The modification of genetic algorithms for solving the balanced location problem, Proceedings of the 5th Balkan Conference in Informatics, in press.
[3] Hansen, P.; Mladenović, N.; Moreno-Pérez, J.A., Variable neighbourhood search: algorithms and applications, Annals oper. res., 175, 367-407, (2010) · Zbl 1185.90211
[4] Kalcsics, J.; Nickel, S.; Schröder, M., Towards a unified territory design approach - applications, algorithms and GIS integration, Top, 13, 1-56, (2005) · Zbl 1072.90058
[5] Marin, A., The discrete facility location problem with balanced allocation of customers, Euro. J. oper. res., 210, 27-38, (2011) · Zbl 1207.90071
[6] Stanimirović, Z.; Kratica, J.; Dugosija, Dj., Genetic algorithms for solving the discrete ordered Median problem, Euro. J. oper. res., 182, 983-1001, (2007) · Zbl 1121.90087
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.